On the flow in a uniformly porous pipe


Erdogan M. E., İmrak C. E.

INTERNATIONAL JOURNAL OF NON-LINEAR MECHANICS, vol.43, no.4, pp.292-301, 2008 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 43 Issue: 4
  • Publication Date: 2008
  • Doi Number: 10.1016/j.ijnonlinmec.2007.12.006
  • Journal Name: INTERNATIONAL JOURNAL OF NON-LINEAR MECHANICS
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.292-301
  • Keywords: porous pipe, suction, injection, laminar flow, exact solution, LAMINAR-FLOW, FLUID, SUCTION, WALLS, SIDE
  • Istanbul Technical University Affiliated: Yes

Abstract

This article considers fully laminar flow of an incompressible viscous fluid in a uniformly porous pipe with suction and injection. An exact solution of the Navier-Stokes equations is given. The velocity filed can be expressed in a series form in terms of the modified Bessel function of the first kind of order n. The volume flux across a plane normal to the flow, the vorticity and the stress on the boundary are presented. The flow properties depend on the cross-Reynolds number, Ua/v, where U is the suction velocity, a is the radius of the pipe and v is the kinematic viscosity of the fluid. It is found that for large values of the cross-Reynolds number, the flow near the region of the suction shows a boundary layer character. In this region the velocity and the vorticity vary sharply. Outside the boundary layer, the velocity and the vorticity do not show an appreciable change. (C) 2008 Elsevier Ltd. All rights reserved.